Vermont, 2025Flooding in Vermont, June 6, 2025
June 6, 2025 · NWS BTV · 2 events in 1 county or zone
Scattered, slow moving thunderstorms developed across portions of south central Vermont on the afternoon of June 6, 2025 as a slow moving front sagged southward through the region. 5 inches, leading to localized reports of flooding in Windsor County, VT.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered, slow moving thunderstorms developed across portions of south central Vermont on the afternoon of June 6, 2025 as a slow moving front sagged southward through the region. A few of the storms produced localized heavy rainfall of between 2 and 3.5 inches, leading to localized reports of flooding in Windsor County, VT.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 6, 2:52 PM EST, 33 minutes earlier.
Area forecast discussion, Jun 6, 2:52 PM EST, 33 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
352 PM EDT Fri Jun 6 2025
.SYNOPSIS...
Showers and thunderstorms are lifting across the area
associated with a surface warm front. Areas of showers will
continue through early Saturday, with a decreasing chance of
rain in the afternoon. Generally seasonable weather is expected
next week, and an unsettled pattern should lead to more chances
for rain.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
As of 351 PM EDT Friday...Currently monitoring showers and
embedded thunderstorms moving across the area for potentially
severe winds and/or flooding rains. The wet weather, with
reduced chances for heavy rainfall, will linger overnight into
Saturday morning before the low pressure system moves to our
east and drags a weak cold front through the area. A secondary
cold front will follow Saturday afternoon. It will have limited
moisture to work with as drier air will have worked in behind
the initial front. As such, risk of additional thunderstorms,
and coverage of showers, will be low. Greatest chances of these
isolated showers and a possible thunderstorm will be in north
central and eastern Vermont. Most locations will be dry Saturday
afternoon, and temperatures should warm nicely as blue skies
become common from west to east with falling humidity levels.
Ridge of surface high pressure will build into our region from
the north on Saturday night and drier weather returns.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
As of 351 PM EDT Friday...The second half of the weekend should
be mostly dry as ridging briefly builds over the region. We
should start off with ample sunshine, but some fair weather
cumulus could bubble up in the afternoon, especially over the
higher terrain. Highs will be seasonable, in the 70s pretty much
areawide. Rain chances increase overnight Sunday night as high
pressure shifts exits to the east, making way for another
frontal system. Increasing moisture and clouds will keep lows in
the 50s in most spots, with perhaps some upper 40s in the
Northeast Kingdom.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 351 PM EDT Friday...An upper level trough will slowly
move into the region from the west during the week and it will
push a few fronts through as it progresses eastward. These
fronts will be accompanied by showers and the chance of a few
thunderstorms. However, none of the fronts look like they will
provide significant severe weather at this point, though we will
continue to watch them. The initial front on Tuesday will
provide the best chance for heavy rain. PWATs look to be in the
1.0-1.5 range and there will be relatively high warm cloud
depths. The one thing to watch is the speed of the frontal
passage. Some guidance delays it as they try to form a secondary
low to the south and train some of the rain over the same areas
for much of the day Tuesday, but most sends it through
relatively quickly. Even if the slower solutions verify, it does
not look like there would be a significant flood threat, but
the region is in a marginal ERO for this case. The subsequent
fronts will have much less moisture to work with and look to be
more progressive. Overall, it will be a relatively seasonable
stretch with regards to temperatures and there will be lots of
shower chances, though likely no full day washouts.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Through 18Z Saturday...MSS continues to be impacted by some
wildfire smoke, 4SM with haze ongoing. Light north winds
continue across the area, and showers approach from the
southwest. Have mainly used Prob 30s for the precipitation which
will impact most terminals later this afternoon into the
evening. Thunderstorm potential limited to mainly RUT, although
rain showers could lower visibilities at times across SLK-BTV-
MPV. Greatest thunderstorm potential at RUT remains primarily
after 20Z, and peaking between 21 and 23Z, before chances
decrease. Any direct hits would result in IFR visibilities,
gusty winds, and possible small hail. Ceilings after 00Z,
especially after 03Z, will trend MVFR especially where rain is
more likely to occur today, at MPV and RUT, and possibly EFK.
Additional showers may occur overnight, especially again at the
southern terminals.
Outlook...
Friday night: VFR. Chance SHRA, Slight chance TSRA.
Saturday: MVFR. Chance SHRA.
Saturday Night: VFR. NO SIG WX.
Sunday: VFR. NO SIG WX.
Sunday Night: VFR. Chance SHRA.
Monday: VFR. Chance SHRA, Chance TSRA.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.
&&
SYNOPSIS...Neiles
NEAR TERM...Kutikoff/Neiles
SHORT TERM...Kutikoff/Neiles
LONG TERM...Myskowski
AVIATION...Neiles
Hazardous weather outlook, Jun 6, 2:05 AM EST, 13 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
Issued by National Weather Service Albany NY
305 AM EDT Fri Jun 6 2025
VTZ010-011-019>021-070715-
Orange-Western Rutland-Eastern Rutland-Western Windsor-
Eastern Windsor-
305 AM EDT Fri Jun 6 2025
This Hazardous Weather Outlook is for central Vermont and southern
Vermont.
.DAY ONE...Today and tonight.
Widespread showers and thunderstorms are expected today, peaking late
this afternoon. Torrential rain will be possible resulting in
localized flooding. Stronger storms could also produce gusty winds
and small hail.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ026>031-034-035-087-VTZ001>009-016>018-070715-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Eastern Franklin-Eastern Chittenden-
Eastern Addison-
305 AM EDT Fri Jun 6 2025
This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont and northwest Vermont.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 6, 1:51 PM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Burlington VT
251 PM EDT Fri Jun 6 2025
VTZ020-021-061930-
Western Windsor VT-Eastern Windsor VT-
251 PM EDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL WINDSOR COUNTY
THROUGH 330 PM EDT...
At 250 PM EDT, Doppler radar was tracking a strong thunderstorm over
Chester, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Chester, Baltimore, Andover, Springfield, Perkinsville Village,
Weathersfield, Ascutney, Weston, Cavendish, Windsor, Ludlow,
Perkinsville, Weathersfield Bow, West Springfield, North Chester,
North Springfield Lake Recreation Area, North Springfield,
Simonsville, Wilgus State Park, and Downers.
This includes Interstate 91 between mile markers 40 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4324 7274 4324 7276 4330 7278 4345 7239
4340 7240 4337 7242 4336 7239 4333 7241
4331 7240 4327 7241 4325 7244 4323 7243
4324 7255 4322 7269
TIME...MOT...LOC 1850Z 244DEG 12KT 4326 7262
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
KremerLocal storm report, Jun 6, 3:24 PM EST, 1 minute before
Preliminary Local Storm Report
National Weather Service Burlington VT
424 PM EDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM Tstm Wnd Dmg 2 NNE Windsor 43.51N 72.40W
06/06/2025 Windsor VT Public
Power line down into Route 5, blocking
traffic.
&&
EMFlood, Windsor
- When
- June 6, 3:25 PM EST to 5:00 PM EST
- Where
- Windsor County, 1.76 mi NW of Greenbush to 1.49 mi WSW of Greenbush
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 43.435, -72.548
Water flooded several sections of Route 106 near Amsden, VT as reported by the public and law enforcement.
Flood, Windsor
- When
- June 6, 4:20 PM EST to 6:00 PM EST
- Where
- Windsor County, 1.05 mi SE of Chester Depot to 1.04 mi SSE of Chester Depot
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Department of Highways
- Coordinates
- 43.258, -72.568
A few reports of flooded roads were received from the Dept. of Highways. This included Whitney Road and Sioux Dr. in the town of Springfield, VT.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 6 to 8, 20256 deaths · 2 events
- Heat in Arizona, June 6 to 7, 20254 deaths · 2 events
- Tornadoes and Flash Flood in Texas, June 6 to 7, 2025$202,000 · EF2 · 20 events
- Tornadoes and Hail in Oklahoma, June 6 to 7, 20251 injured · $296,000 · EF1 · 40 events
- Tornadoes and Damaging Winds in Arkansas, June 6, 20251 injured · $520,000 · EF1 · 8 events
- Tornado and Flash Flooding in Missouri, June 6 to 7, 2025$108,000 · EF1 · 40 events
- Tornadoes and Flood in Oklahoma, June 6, 2025$178,000 · EF1 · 27 events
- Tornadoes and Damaging Winds in Oklahoma, June 6, 2025$219,000 · EF1 · 15 events
- Flash Flooding in Pennsylvania, June 6, 2025$303,000 · 26 events
- Damaging Winds in Virginia, June 6, 2025$362,000 · 65 kt wind · 17 events
- Flash Flooding and Flooding in New York, June 6 to 7, 2025$262,000 · 57 kt wind · 14 events
- Tornado and Damaging Winds in Tennessee, June 6, 2025$297,000 · EF0 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1253563, 1253570.